catching up

I like all the humourous tales, we certainly need them. And I agree about the way we're described as 'brave' as there really is not much choice. I can't understand why my oncologist described the tablets route as 'the good one'. This is my second chemo journey, last time breast cancer so different regime.

Well, infusion no 2 done, but I was feeling very unwell towards the end. And I couldn't walk or talk properly for a while. They had to feed me pre-meds(?), more steroids and something unnamed. I had to wait an extra hour but at least I got home. I've noticed tingling etc is worse than last time. I think I will have to have a longer period next time for the infusion. It was delivered this time via a PICC line, maybe it's faster that way. More scares last night about midnight temperature went up too high, phoned the centre and they weren't too worried, said to try and go to sleep. High again on waking but seems to have lowered to normal once up and about. Has anyone had this problem? A bit scary. 

  • Hi 

    Well done on getting through your second infusion. It was always a bit of a bigger hit for my mum . She too had your symptoms , legs like jelly and thickened speech . However it only lasted about twelve hours and once part of it was metabolised it seemed to settle . When she got up through the night her legs had returned to normal . Maybe one of the more unusual symptoms . She  used a cannula. The first year they gave her a really slow infusion over six hours . The second year they actually took her in and started giving her chemo late evening and continued through the night with her legs elevated throughout ! This worked best.  I would pick her up just after nine and she had absolutely none of the leg issues . In fact she was able to go for a coffee ! 
    They will work with you to get the best approach. Both worked for my mum but through the night eliminated it . I am not sure if it was partly to allow the day unit staff to go home and the ward staff dealt with her ! 
    I honestly can’t remember the temperature aspect as it was so long ago . The legs part I do as we had to try and get her into bed with wobbly legs . However despite it all it worked really well !

    Take care ,

    court 

  • Hi Court

    Thank you for your reply, which was very encouraging.  It was a bit of a shock when I couldn't walk properly, but was ok by the time I got home. Tingling etc worse though. Just to add to the fray I had raised temperature issues overnight and yesterday. Phoned 111, spoke to doctor and had IV antibiotics at A&E. Plus blood tests. I thought I would be in overnight, but sent me home at 10.15pm. Vague headache this morning but I am like a walking pill box, now there's penicillin to take as well! I think they mentioned a slower infusion 3rd cycle, didn't mention overnight but I suppose it depends on availability of staff and chairs.Mariscotia.

  • Hi Mariscotia,

    Yes! I’ve had the ‘wobbly legs’ not being able to walk properly, talk properly or even focus on the journey home. Round 1 was bad but round 2 even WORSE! They reduced my dose & gave me the infusion over 4 hours instead of 2 for cycle 3 & 4 and it really did make a difference!

    On 1 & 2 my brain felt so slow when I moved my head my eyes took a while to follow & just made me feel really disoriented & dizzy!

    So yes, I feel your pain!

    Hopefully  a dose reduction & longer infusion will help improve this for you too Raised hands
    Hope you’re feeling a little better today...

    Suzy

  • In a bit of a mess now. The antibiotic and cap tabelts fought the battle of the titans in my stomach. Centre said stop both tablets and get a change of ABs from GP. Can't get any answer by phone. Can't eat or sleep, hard to do normal day to day things. Feeling despairing.

  • Hi 

    Your GP should be responding to you as a cancer patient on treatment ! Do you have an email for your GP? It is really important to get help to manage these situations . They do occur on chemo and with the right help they will assist you through it . If you can’t get any help through your Gp I would phone your cancer unit back up and ask for their help as you need medical assistance from someone .

    Why not have a chat with our helpline staff 0808 808 0000. They will be able to guide you on how to approach this . 
    Hope you get through soon . Yesterday was a bank holiday so that might have been the reason you had difficulty accessing support . Your practice might have been closed !  Hopefully today should be a little easier .

    Take care ,

    Court 

  • No email available right now at GP. But at least I'm in the  call queue. Thanks Court for your help.